Anand P. Panwalker, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Henry and coworkers' report (1) of diabetes mellitus induced by megestrol acetate prompts me to report a similar case. A 25-year-old man was diagnosed with the acquired immunodeficiency syndrome (AIDS) in December 1989 after he developed persistent genital ulcers caused by herpes simplex virus type 2. His CD4 count was 27/mm3. He received zidovudine, clotrimazole lozenges, prophylactic acyclovir, and monthly pentamidine isethionate by aerosol, and he remained well. Several blood glucose levels obtained between March 1989 and March 1991 were normal. Megestrol acetate (80 mg orally, twice a day) was prescribed in March 1991 because of a
Panwalker AP. Hyperglycemia Induced by Megestrol Acetate. Ann Intern Med. 1992;116:878. doi: https://doi.org/10.7326/0003-4819-116-10-878_1
Download citation file:
Published: Ann Intern Med. 1992;116(10):878.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use